MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a left shoulder rtsa procedure, the surgeon was inserting the inferior screw of the universal baseplate.Initially, the bit had the torque driver on it; he inserted it with about 5mm left and took off the torque wrench.He proceeded to insert the screw and with about 2mm left before it was seated, the tip of the bit broke off in the head of the screw.The bit was unusable and the screw was still proud.The surgeon then attempted to use a dental pic and a screw removal set to dislodge the piece of the bit that was still retained in the head of the screw which did not work.He eventually used a metal cutting burr which also did not work.After talking through options he decided to use the same burr and cut off the top of the screw.He trialed a glenosphere and found no issue with the implant seating properly so the case finished with no further issues.Additional information provided 02/19/2020: the surgeon was aware that taking the torque driver off was not the best idea.It was on the bit when he first started inserting the locking screws.Patient is a male, (b)(6).

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9808430
Report Number1220246-2020-01756
Device Sequence Number16894633
Product Code PHX
UDI-Device Identifier00888867057739
UDI-Public00888867057739
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-36
Device Lot Number18.01605
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR